MAUDE Adverse Event Report: MEDCOMP 5FX55CM DUAL PRO-PICC; PRO-PICC CT

MEDCOMP 5FX55CM DUAL PRO-PICC; PRO-PICC CT
Model Number MR17035206MB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was forwarded to the contract manufacturer for evaluation.
 
Event or Problem Description
Tip of wire came apart in patient.
 
Additional Manufacturer Narrative
The device history recorded revealed the device to be made to specifications with no deficiencies or non conformities noted.The sample analysis showed the wire experienced tensile force beyond the design capabilities.Per the incident report during the insertion of the picc line resistance was met with removal of guidewire.A root cause could not be determined, but a contributing factor could have been the user pulling against resistance causing significant wire damage and resulting in device separation.The ifu states -" do not insert or withdraw the guidewire forcibly from any component.The wire may break or unravel.If the guidewire becomes damaged, the introducer needle or sheath dilator and guidewire must be removed together.The risk analysis was reviewed and this failure mode is covered.

Brand Name
5FX55CM DUAL PRO-PICC
Common Device Name
PRO-PICC CT
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key6692361
Report Number2518902-2017-00033
Device Sequence Number10976534
Product Code LJS
UDI-Device Identifier00884908083392
UDI-Public884908083392
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2018
Device Model NumberMR17035206MB
Device Catalogue NumberMR17035206MB
Device Lot NumberMCCW770
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2017
Initial Date Received by Manufacturer 06/08/2017
Supplement Date Received by Manufacturer06/08/2017
Initial Report FDA Received Date07/07/2017
Supplement Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;